Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 11, 2016, 5:36 PM EDT for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2016, 5:36 PM EDT (21:36 UTC)
- Expired
- Sep 11, 2016, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WWUS82 KFFC 112136
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SUN SEP 11 2016
GAZ082-083-095-112200-
TWIGGS GA-HOUSTON GA-BIBB GA-
536 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHEASTERN HOUSTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 600 PM
EDT...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLE GEORGIA
REGIONAL AIRPORT...OR 7 MILES SOUTH OF MACON...MOVING EAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MACON...WARNER
ROBINS...CENTERVILLE...ROBINS AIR FORCE BASE...ELBERTA... DRY
BRANCH...SKIPPERTON...RUTLAND...FRANKLINTON...MIDDLE GEORGIA
REGIONAL AIRPORT...HUBER AND BULLARD.
LAT...LON 3263 8370 3281 8370 3285 8344 3258 8344
TIME...MOT...LOC 2136Z 270DEG 6KT 3272 8362
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:31 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 11, 3:31 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT SUN SEP 11 2016 .SHORT TERM /Tonight through Monday Night/... Models continue in good agreement through the short term. Cold front currently just south of ATL-AHN and will continue to drift south through the CWA. Moisture associated with the front will also sink south this afternoon and evening bringing dry conditions to north Georgia with isolated showers continuing across central Georgia in the vicinity of the front. Moisture will begin moving north late tonight and Monday bringing increasing chances of showers and tstorms...mainly to central Georgia...and mainly during the afternoon. 17 .LONG TERM /Tuesday through Sunday/... Extended forecast looks to be on track with only slight adjustments for Tuesday and Day 7. The lowered temps for the wedge development still look appropriate, and neighbors seem to be in better agreement with our thinking. Approaching passage continues to keep pops high Saturday and Sunday. At this time, previous forecast discussion still applies and is included below. 31 /Issued 433 AM EDT SUN SEP 11 2016/ Models with pretty good agreement on main influencing mid-upper level synoptic features for fcst period and a bit closer with late period sfc features. Still looking like overall decent chance pops for majority of CWA for Tuesday as broad moisture field over southeast CONUS gets aided squeeze play from a weak low approaching from southeast Atlantic coast. Guidance continues to have some upper ridging amplify eastward by midweek...with a translated sfc high advecting into New England by late Thurs/Fri. This in turn would result in a hybrid CAD regime for the area. There are signs of fairly good low-mid level moisture overrunning so we could be in for a cooler cloudy end of week into weekend. Increasing chance for showers as well given this setup and will need to watch for convective triggering along or near where wedge front shapes up and any elevated instability for storm potential. Also higher chance pops trending from NW by late Sat/Sun with approach of possible shortwave/elongated front. For temps...blend looks reasonable with values near climo norms through midweek...though have gone a bit cooler for end of week given aforementioned likely wedge influence and any in-situ reinforcement /could be 3-5 deg below norm/. Baker && .AVIATION... 18Z Update... Cold front has settled south of an ATL-AHN line and should continue to drift slowly south through Monday. Deep moisture should remain confined south of the front although there could be enough to produce isolated showers north of the front this afternoon. As moisture begins to increase late tonight and Monday...showers/tsra will become isolated to scattered...through the morning hours. CIGS should remain vfr through the forecast. Winds will be light westerly this afternoon...becoming light northeast this evening. //ATL Confidence...18Z Update... Medium on shra. Medium to High on timing of wind shift to northeast. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 85 70 85 / 20 50 30 30 Atlanta 70 87 71 86 / 20 40 30 30 Blairsville 61 82 65 83 / 10 30 30 30 Cartersville 66 88 70 87 / 10 30 30 30 Columbus 72 92 72 89 / 40 50 30 30 Gainesville 70 83 69 83 / 20 30 30 30 Macon 70 90 71 87 / 40 50 30 40 Rome 64 89 70 88 / 10 30 20 30 Peachtree City 69 87 70 86 / 30 40 30 30 Vidalia 73 90 72 87 / 30 40 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....31 AVIATION...17
Hazardous weather outlook, Sep 11, 4:49 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EDT SUN SEP 11 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 449 AM EDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE MAJORITY OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON INTO EVENING...EXCEPT THE FAR NORTHWEST. .WEATHER HAZARDS EXPECTED... GUSTY WINDS...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. A FEW STRONG STORMS WITH GUSTY WINDS... HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 11, 3:52 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SUN SEP 11 2016
GAZ056-068-070-112015-
SPALDING GA-PIKE GA-LAMAR GA-
352 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SPALDING...NORTHEASTERN
PIKE AND NORTHWESTERN LAMAR COUNTIES UNTIL 415 PM EDT...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS OVER WILLIAMSON...OR NEAR
ZEBULON...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...BARNESVILLE...ZEBULON...MILNER...WILLIAMSON...ORCHARD
HILL...EAST GRIFFIN...ZETELLA...WALKER MILL...HIGHLAND
MILLS...ROVER...EXPERIMENT AND LIBERTY HILL.
LAT...LON 3326 8443 3332 8415 3331 8414 3305 8412
3308 8442
TIME...MOT...LOC 1951Z 265DEG 9KT 3318 8434Special weather statement, Sep 11, 4:08 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SUN SEP 11 2016
GAZ056>058-112045-
HENRY GA-SPALDING GA-BUTTS GA-
408 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NORTHEASTERN
SPALDING AND WESTERN BUTTS COUNTIES UNTIL 445 PM EDT...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS OVER LUELLA...OR 7 MILES
SOUTH OF MCDONOUGH...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...MCDONOUGH...JACKSON...LOCUST GROVE...JENKINSBURG...EAST
GRIFFIN... LUELLA...MCKIBBEN...WALKER MILL...TOWALAGA...BLACKSVILLE
AND FINCHERVILLE.
LAT...LON 3344 8422 3343 8392 3320 8397 3320 8408
3326 8426
TIME...MOT...LOC 2008Z 280DEG 10KT 3334 8416Special weather statement, Sep 11, 4:28 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN SEP 11 2016
GAZ048-058-059-112100-
NEWTON GA-JASPER GA-BUTTS GA-
428 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON...NORTHERN
JASPER AND NORTHEASTERN BUTTS COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH ALCOVY...OR 10
MILES SOUTH OF COVINGTON...MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...NEWBORN...MANSFIELD...SHADY
DALE...STEWART...CALVIN...EUDORA... TURTLE COVE...FARRAR AND NORTH
ALCOVY.
LAT...LON 3329 8359 3335 8391 3353 8390 3355 8368
3353 8368 3346 8358
TIME...MOT...LOC 2028Z 273DEG 13KT 3344 8382Special weather statement, Sep 11, 4:37 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT SUN SEP 11 2016
GAZ073-074-084-112115-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-
437 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN BALDWIN COUNTIES UNTIL 515
PM EDT...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEBRON...OR 11 MILES
SOUTHEAST OF MILLEDGEVILLE...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...TENNILLE...DEEPSTEP...WARTHEN AND HEBRON.
LAT...LON 3284 8279 3290 8318 3308 8317 3308 8312
3306 8310 3305 8310 3306 8308 3306 8307
3308 8305 3308 8301 3309 8299 3311 8277
TIME...MOT...LOC 2037Z 275DEG 9KT 3298 8308Special weather statement, Sep 11, 5:24 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT SUN SEP 11 2016
GAZ066-078-112200-
HARRIS GA-TROUP GA-
524 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 600 PM EDT...
AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR JONES CROSSROADS...OR
NEAR VALLEY...MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HAMILTON...WEST POINT...PINE MOUNTAIN...RIVER
VIEW...BAUGHS CROSSROADS...JONES CROSSROADS...WHITESVILLE-PINE
LAKE...CANNONVILLE AND SMITHS CROSSROAD.
LAT...LON 3305 8496 3280 8483 3274 8512 3277 8514
3278 8512 3279 8515 3283 8517 3285 8515
3285 8518 3287 8519 3292 8519
TIME...MOT...LOC 2124Z 245DEG 9KT 3286 8509Special weather statement, Sep 11, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SUN SEP 11 2016
GAZ082-083-095-112200-
TWIGGS GA-HOUSTON GA-BIBB GA-
536 PM EDT SUN SEP 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHEASTERN HOUSTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 600 PM
EDT...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLE GEORGIA
REGIONAL AIRPORT...OR 7 MILES SOUTH OF MACON...MOVING EAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MACON...WARNER
ROBINS...CENTERVILLE...ROBINS AIR FORCE BASE...ELBERTA... DRY
BRANCH...SKIPPERTON...RUTLAND...FRANKLINTON...MIDDLE GEORGIA
REGIONAL AIRPORT...HUBER AND BULLARD.
LAT...LON 3263 8370 3281 8370 3285 8344 3258 8344
TIME...MOT...LOC 2136Z 270DEG 6KT 3272 8362The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:31 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Sep 11, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 27 min |
| Sep 11, 3:48 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Sep 11, 3:52 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding | 23 min |
| Sep 11, 4:08 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Sep 11, 4:28 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Sep 11, 4:37 PM EDT | Special Weather Statement | FFC | Washington | 38 min |
| Sep 11, 5:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Sep 11, 6:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Sep 11, 7:05 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.